Alert archive / Pennsylvania / River Flood Warnings in 2018
River Flood Warning 7, NWS State College, PA
NWS State College, PA issued this river flood warning at Apr 16, 2018, 2:21 PM EDT for Perry County, Pennsylvania. It took effect at Apr 16, 2018, 3:00 PM EDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2018, 2:21 PM EDT (18:21 UTC)
- In effect from
- Apr 16, 2018, 3:00 PM EDT
- Expired
- Apr 16, 2018, 8:40 PM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Perry County, PA
The radar
The State College radar (KCCX), 94 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sherman Creek at Shermans Dale (SMDP1). The gauge peaked at 9.37 ft at Apr 16, 2018, 5:00 PM EDT.
- Action stage
- 5 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01568000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
473
WGUS41 KCTP 161821
FLWCTP
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service State College PA
221 PM EDT Mon Apr 16 2018
...The National Weather Service in State College, PA has issued a
flood warning for the following rivers in Pennsylvania...
Sherman Creek At Shermans Dale
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued this evening.
&&
PAC099-170620-
/O.NEW.KCTP.FL.W.0007.180416T1900Z-180417T0920Z/
/SMDP1.1.ER.180416T1900Z.180417T0000Z.180417T0320Z.NO/
221 PM EDT Mon Apr 16 2018
The National Weather Service in State College, PA has issued a
* Flood Warning for
The Sherman Creek At Shermans Dale
* until late tonight...Or until the warning is cancelled.
* At 2 PM Monday the stage was...8.8 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this
afternoon and crest near 9.5 feet by this evening. the river will
fall below flood stage by tonight.
* At 9.0 feet...Several homes along River Road are affected by high
water.
&&
LAT...LON 4036 7726 4035 7719 4037 7713 4036 7709
4031 7716 4031 7725
$$1 follow-up statement
586
WGUS81 KCTP 170040
FLSCTP
Flood Statement
National Weather Service State College PA
840 PM EDT Mon Apr 16 2018
...The Flood Warning is cancelled for the following creek in
Pennsylvania...
Sherman Creek At Shermans Dale
&&
PAC099-170110-
/O.CAN.KCTP.FL.W.0007.000000T0000Z-180417T0920Z/
/SMDP1.1.ER.180416T1902Z.180416T2100Z.180416T2336Z.NO/
840 PM EDT Mon Apr 16 2018
The Flood Warning is cancelled for
The Sherman Creek At Shermans Dale.
* At 8 PM Monday the stage was 8.8 feet and falling.
* The creek fell below flood stage around 8 PM Monday.
* Flood stage is 9.0 feet.
* The creek will continue falling to 3.4 feet by Thursday morning.
* At 9.0 feet...Several homes along River Road are affected by high
water.
&&
LAT...LON 4036 7726 4035 7719 4037 7713 4036 7709
4031 7716 4031 7725
$$
CJEWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Apr 16, 2:08 PM EDT, 13 minutes earlier.
Area forecast discussion, Apr 16, 2:08 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service State College PA 208 PM EDT Mon Apr 16 2018 .SYNOPSIS... A strong storm will move east of the area today followed by gusty west winds and below normal temperatures. The cool conditions will persist through the latter half of this week. && .NEAR TERM /THROUGH TONIGHT/... Latest meso anal shows the new surface low just north of PHL moving northeastward. A ragged area of mainly light rain is rotating northward across the area ahead of the approaching upper low. Colder air moving in aloft has already changed the rain to snow over the Laurel highlands and we will see a change to snow over the northern mountains by mid afternoon. The wind has come around to the WNW and we are seeing gusts in the 20-35mph range. Expect the chilly gusty wind to continue right into Tuesday. The HRRR shows the precipitation coverage gradually diminishing and shifting to the normal higher elevations of the west and north from mid to late afternoon. Well aligned NW flow and anomalously cold boundary layer air being lifted across the NW Mountains and Laurel Highlands will keep periods of snow showers and the likelihood of a coating to a couple of inches of accumulation tonight/early Tuesday. The HRRR is more bullish for accums over the northern mountains than over the Laurels, but we still expect the usual suspects over the higher elevations of the west to also potentially see a late season whitening of the ground. For the rest of us, rain showers mixing with or changing to snow showers seems likely. With overnight lows generally above freezing over the SERN 1/2 of the forecast area, any accums will be minor and limited to grassy areas if at all. && .SHORT TERM /TUESDAY/... Cool temps and another day of gusty west winds will occur Tuesday with some intervals of sunshine across the Susq Valley and mainly cloudy skies with flurries and scattered snow showers across the western and northern higher elevations. Highs Tuesday will be about 15-20 deg colder than normal in most areas. Afternoon temps will vary from the mid to upper 30s across the Northern and Western mtns to the Upper 40s across much of the Middle and Lower Susq Valley. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... On the back side of the strong front crossing the state Sunday night and early Monday, we will see yet another return to colder than normal weather and even a couple of opportunities for snow showers. The first chance for snow showers will be Monday night and early Tuesday as the upper low swings through to our north. Another system may bring more snow showers Wednesday night into Thursday. We don't expect any significant accumulations, but as we enter mid April, the prospects for snow are less than welcome. Past Thursday we foresee a break of dry weather into early next weekend as energy reloads over the southwestern U.S. allowing weak upper ridging to build over the eastern part of the country. Yet another upper low in this busy pattern looks to drop into the deep south toward the end of the period...possibly spreading some precipitation toward our region for the beginning of next week. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Occasional rain will taper to scattered showers as the upper low traverses the area. The rain has already changed to snow in Johnstown and will change at Bradford between about 3 and 5 pm. Elsewhere rain may mix with wet snow before ending this evening. Expect mainly MVFR/IFR over the higher elevation terminals right through the overnight into Tuesday. Elsewhere the MVFR conditions will trend upward with VFR likely at most terminals by sunset. WNW surface winds will remain gusty at 20-30kts. Outlook... Tue...MVFR ceilings western 1/3 with lingering rain/snow showers. VFR elsewhere. Wed-Fri...Chance of rain/snow showers with sub VFR most likely NW 1/2. Sat...No sig wx. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...La Corte NEAR TERM...La Corte SHORT TERM...La Corte LONG TERM...La Corte/Lambert AVIATION...La Corte
Hazardous weather outlook, Apr 16, 11:27 AM EDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1127 AM EDT Mon Apr 16 2018 PAZ006-011-012-018-019-025>028-034>037-041-042-045-046-049>053- 056>059-063>066-171530- Potter-Cameron-Northern Clinton-Northern Centre-Southern Centre- Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- 1127 AM EDT Mon Apr 16 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004-005-010-017-024-033-171530- Warren-McKean-Elk-Clearfield-Cambria-Somerset- 1127 AM EDT Mon Apr 16 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This Afternoon and Tonight. Frequent snow showers Tonight and early Tuesday will likely accumulate 1 to 2 inches. A few of the ridge tops near and to the west of the Route 219 corridor could see around 3 inches of snow. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Frequent snow showers Tonight and early Tuesday will likely accumulate 1 to 2 inches. A few of the ridge tops near and to the west of the Route 219 corridor could see around 3 inches of snow. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 16, 11:54 AM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1154 AM EDT MON APR 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN AARONSBURG 40.90N 77.45W
04/16/2018 M1.60 INCH CENTRE PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1801553
JMCLocal storm report, Apr 16, 11:56 AM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1156 AM EDT MON APR 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HEAVY RAIN WAYNESBORO 39.75N 77.58W
04/16/2018 M1.25 INCH FRANKLIN PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1801554
JMCLocal storm report, Apr 16, 12:00 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1200 PM EDT MON APR 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HEAVY RAIN WAYNESBORO 39.75N 77.58W
04/16/2018 M1.25 INCH FRANKLIN PA TRAINED SPOTTER
0700 AM HEAVY RAIN HOUSERVILLE 40.82N 77.83W
04/16/2018 M1.67 INCH CENTRE PA NWS EMPLOYEE
STORM TOTAL
0800 AM HEAVY RAIN GREENCASTLE 39.79N 77.73W
04/16/2018 M2.65 INCH FRANKLIN PA TRAINED SPOTTER
STORM TOTAL
0952 AM HEAVY RAIN CHAMBERSBURG 39.93N 77.66W
04/16/2018 M2.50 INCH FRANKLIN PA TRAINED SPOTTER
1000 AM HEAVY RAIN RUSSELL 41.92N 79.14W
04/16/2018 M1.35 INCH WARREN PA TRAINED SPOTTER
1000 AM HEAVY RAIN AARONSBURG 40.90N 77.45W
04/16/2018 M1.60 INCH CENTRE PA TRAINED SPOTTER
1053 AM HEAVY RAIN 1 SE LOCKPORT 41.14N 77.43W
04/16/2018 M2.00 INCH CLINTON PA TRAINED SPOTTER
STORM TOTAL
&&
EVENT NUMBER CTP1801554 CTP1801549 CTP1801548 CTP1801552 CTP1801551
CTP1801553 CTP1801550
JMCLocal storm report, Apr 16, 12:35 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1235 PM EDT MON APR 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN EAST PROSPECT 39.97N 76.52W
04/16/2018 M2.14 INCH YORK PA PUBLIC
&&
EVENT NUMBER CTP1801555
JMCLocal storm report, Apr 16, 12:48 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1248 PM EDT MON APR 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HEAVY RAIN WAYNESBORO 39.75N 77.58W
04/16/2018 M1.25 INCH FRANKLIN PA TRAINED SPOTTER
0700 AM HEAVY RAIN HOUSERVILLE 40.82N 77.83W
04/16/2018 M1.67 INCH CENTRE PA NWS EMPLOYEE
STORM TOTAL
0800 AM HEAVY RAIN GREENCASTLE 39.79N 77.73W
04/16/2018 M2.65 INCH FRANKLIN PA TRAINED SPOTTER
STORM TOTAL
0952 AM HEAVY RAIN CHAMBERSBURG 39.93N 77.66W
04/16/2018 M2.50 INCH FRANKLIN PA TRAINED SPOTTER
1000 AM HEAVY RAIN RUSSELL 41.92N 79.14W
04/16/2018 M1.35 INCH WARREN PA TRAINED SPOTTER
1000 AM HEAVY RAIN AARONSBURG 40.90N 77.45W
04/16/2018 M1.60 INCH CENTRE PA TRAINED SPOTTER
1053 AM HEAVY RAIN 1 SE LOCKPORT 41.14N 77.43W
04/16/2018 M2.00 INCH CLINTON PA TRAINED SPOTTER
STORM TOTAL
1130 AM HEAVY RAIN EAST PROSPECT 39.97N 76.52W
04/16/2018 M2.14 INCH YORK PA PUBLIC
&&
EVENT NUMBER CTP1801554 CTP1801549 CTP1801548 CTP1801552 CTP1801551
CTP1801553 CTP1801550 CTP1801555
JMCSpecial weather statement, Apr 16, 1:45 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service State College PA
145 PM EDT MON APR 16 2018
PAZ004>006-010>012-017>019-024>026-033>035-037-041-161830-
McKean-Northern Centre-Northern Clinton-Cameron-Northern
Lycoming-Tioga-Blair-Cambria-Elk-Huntingdon-Southern
Centre-Bedford-Warren-Potter-Fulton-Somerset-Clearfield-
145 PM EDT MON APR 16 2018
...BANDS OF HEAVY RAIN AND SNOW SHOWERS WILL AFFECT ELK...
WARREN...WESTERN HUNTINGDON...CENTRE...SOMERSET...MCKEAN...WESTERN
TIOGA...CAMBRIA... CLINTON...BEDFORD...CLEARFIELD...WESTERN
FULTON...NORTHWESTERN LYCOMING...POTTER...BLAIR AND CAMERON
COUNTIES...
At 135 PM EDT, radar indicated bands of rain and snow showers, some
of them heavy, moving northeast from the Laurel Highlands into parts
of the central and northern mountains. Showers will continue through
much of the afternoon.
The heavier showers are causing rapidly changing visibilities and
hazardous driving conditions. Be prepared for poor visibility and
wet roads. Slow down and allow extra time when traveling.
Locations impacted include... Bradford, DuBois,
Westmont, St. Marys, Somerset, Windber, Warren, Tyrone, Wellsboro,
Belmont, Johnstown, Ridgway, State College, Johnsonburg, Breezewood,
Portage, Clearfield, Kane, Hollidaysburg and Bellefonte.
LAT...LON 4200 7711 3972 7835 3973 7940 3978 7935
3990 7940 4036 7900 4072 7880 4114 7880
4123 7871 4137 7897 4134 7910 4145 7906
4144 7896 4162 7896 4163 7961 4199 7961
TIME...MOT...LOC 1735Z 203DEG 25KT 4111 7886 4055 7791
Gartner/LacorteThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 1:44 AM EDT | Flash Flood Watch | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 3 more | 10 hr |
| Apr 16, 4:27 AM EDT | Special Weather Statement | CTP | York | 33 min |
| Apr 16, 4:46 AM EDT | Special Weather Statement | CTP | Lancaster | 29 min |
| Apr 16, 6:48 AM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 3 more | 4 hr |
| Apr 16, 1:45 PM EDT | Special Weather Statement | CTP | Bedford, Blair, Cambria, Cameron, Centre, Clearfield and 8 more | 45 min |
Nearby
River Flood Warnings in Pennsylvania, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.